Alert archive / Mississippi / Wind Advisories in 2007
Wind Advisory 3, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Sep 21, 2007, 4:08 PM CDT for Forrest County, Lamar County, Marion County, Mississippi. It took effect at Sep 22, 2007, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 21, 2007, 4:08 PM CDT (21:08 UTC)
- In effect from
- Sep 22, 2007, 7:00 AM CDT
- Expired
- Sep 21, 2007, 7:50 PM CDT
- In force
- Issued by
- NWS Jackson, MS
Counties Forrest County, MS, Lamar County, MS, Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 212108 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 408 PM CDT FRI SEP 21 2007 MSZ072>074-220515- /O.NEW.KJAN.WI.Y.0003.070922T1200Z-070923T0000Z/ MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 408 PM CDT FRI SEP 21 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. TROPICAL DEPRESSION 10 IS FORECAST TO INCREASE TO TROPICAL STORM STRENGTH TONIGHT AND THE CURRENT TRACK WILL BRING THE STORM JUST TO THE SOUTH OF THE AREA DURING THE DAY ON SATURDAY. THE WINDS WILL INCREASE THROUGH THE MORNING HOURS AND GUSTS FROM 30 TO 40 MPH ARE POSSIBLE AS THE STORM MOVES ACROSS SOUTH MISSISSIPPI. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 15
1 follow-up statement
000 WWUS74 KJAN 220050 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 750 PM CDT FRI SEP 21 2007 ...TROPICAL DEPRESSION REACHES LAND EARLY AND SHOULD WEAKEN SOONER... MSZ072>074-220200- /O.CAN.KJAN.WI.Y.0003.070922T1200Z-070923T0000Z/ MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 750 PM CDT FRI SEP 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY FOR SATURDAY OVER SOUTHEAST MISSISSIPPI. TROPICAL DEPRESSION TEN HAS MADE LANDFALL IN THE FLORIDA PANHANDLE AND SHOULD GRADUALLY WEAKEN THROUGH SATURDAY. THE WINDS AROUND THE SYSTEM SHOULD REMAIN BELOW ADVISORY CRITERIA OVER SOUTHEAST MISSISSIPPI ON SATURDAY AS THE STORM MOVES WEST ALONG INTERSTATE TEN. NORTHEAST WINDS OF 15 TO 20 MPH WITH SOME HIGHER GUSTS ARE EXPECTED AS THE SYSTEM PASSES JUST SOUTH OF THE AREA SATURDAY AFTERNOON. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:20 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 21, 3:20 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT FRI SEP 21 2007 .SHORT TERM...TROPICAL DEPRESSION 10 WILL BE THE DOMINATE FEATURE FOR THE NEXT COUPLE OF DAYS. THE CURRENT NHC FORECAST BRINGS THE LOW ONSHORE NEAR MOBILE SATURDAY MORNING AS A WEAK TROPICAL STORM. AS THE STORM TRACKS TO THE WEST...SOUTH OF THE AREA...ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF I-20. CURRENTLY THE NAM MODEL SEEMS TO HAVE THE BEST HANDLE ON THE WIND FIELDS AND IT INDICATES THAT THE BEST SHEAR WILL BE ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR ON SATURDAY...BUT ISOLATED TORNADOES CANNOT BE RULED OUT FURTHER NORTH. NAM FORECAST SOUNDINGS INDICATE 0-3 KM HELICITIES OF NEAR 200 M2/S2 AND 2000 J/KG MU CAPE OVER THE SOUTHEASTERN PORTIONS OF THE AREA. THE OTHER MODELS ARE NOT QUITE AS STRONG WITH THE LOW LEVEL SHEAR AND ARE NOT AS UNSTABLE. HAVE ALREADY ISSUED A WIND ADVISORY FOR THE EXTREME SOUTHEAST PORTIONS OF THE AREA WITH POSSIBLE GUSTS TO 40 MPH DURING THE LATE MORNING AND EARLY AFTERNOON AS THE STORM PASSES. WILL CONTINUE TO MENTION BRIEF HEAVY RAINFALL AND ISOLATED TORNADOES POSSIBLE SOUTH OF I-20 IN THE HWO...BUT AGAIN THE BEST CHANCE LOOKS LIKE IT WILL BE ALONG AND SOUTH OF HIGHWAY 84. THE SHOWERS SHOULD DIMINISH DURING THE OVERNIGHT ON EARLY SUNDAY AS THE STORM MOVES OFF TO THE WEST OF THE AREA. STUCK CLOSE TO GUIDANCE EXCEPT FOR THE SATURDAY DAY PERIOD. GUIDANCE POPS CAME IN AT 50 PERCENT FOR THE SOUTHEASTERN PORTIONS OF THE AREA ON SATURDAY AND WITH THE TROPICAL SYSTEM PASSING TO THE SOUTH EXPECT THE CHANCES OF RAIN TO BE MUCH HIGHER SO WILL BUMP UP POPS OVER THOSE AREAS. WITH THE CLOUD COVER WILL LOWER TEMPS A BIT ALSO OVER THE SOUTHEAST. STUCK PRETTY CLOSE TO GUIDANCE ELSEWHERE WERE THE SHOWERS WILL BE MORE ISOLATED TO SCATTERED./15/ .LONG TERM...AFTER THE REMNANTS OF TROPICAL DEPRESSION 10(POSSIBLY TROPICAL STORM JERRY) MOVE OFF TO THE WEST AND THEN NORTH MDLS SHOW ANOTHER GULF SYSTEM MOVING NORTH. THE MEDIUM RANGE MDLS HAVE BEEN CONSISTENT WITH THIS DISTURBANCE AS WELL AND IT IS LOOKING LIKELY THAT THERE WILL BE ANOTHER GOOD SHOT AT RAIN AROUND THE MON/TUE TIME FRAME. THIS AGREES WITH THE PRIOR FCST SO I HAVE ONLY MADE SMALL ADJUSTMENTS TO INCREASE POPS ON MON. AS FOR THE REMAINDER OF THE EXTENDED FCST WITH MDLS NOT CHANGING MUCH I HAVE MADE NO CHANGES AND WILL APPEND THE PREVIOUS PORTION OF THE LONG TERM THAT DEALS WITH MON-FRI. /CAB/ PREVIOUS LONG TERM...ANOTHER GULF SURFACE WILL FOLLOW ON THE HEELS OF THE CURRENT SYSTEM. THIS LOW LIFTS INLAND INTO WRN LA MONDAY...ALSO WASHING OUT INLAND AS IT GETS CAUGHT IN THE MEAN FLOW. REMNANTS OF THE UPPER LOW MOVE NWD ACROSS THE FORECAST AREA...ABSORBED IN SLY UPPER FLOW AHEAD OF A BROAD LONG WAVE TROUGH DEVELOPING OVER THE WRN U.S. 25-30 KT 850 FLOW IS ASSOCIATED WITH THIS SYSTEM. THE COLD FRONT MOVES TO NE TX AND NW AR TUESDAY...PIVOTING INTO WRN TN BY TUESDAY EVENING. FLAT TROUGHING DEVELOPS ACROSS MUCH OF THE U.S. AS UPPER RIDGING IS SHUNTED SOUTH AND EAST. REMNANTS OF THE SURFACE BOUNDARY DROP INTO THE ARKLAMISS AND STALL ACROSS CENTRAL/SRN ZONES. DEWPOINTS AND NIGHTTIME TEMPERATURES WILL BE COOLER IN THE WAKE OF THE BOUNDARY. /03/ && .AVIATION...EXPECT MVFR AT MOST SITES DURING THE OVERNIGHT AS LOW CLOUDS FROM TROPICAL DEPRESSION 10 CONTINUE TO MOVE EAST OVER THE AREA. CEILINGS MAY BECOME IFR DURING THE OVERNIGHT AT MEI/HBG/JAN AS THE TROPICAL DEPRESSION MOVES CLOSER TO THE AREA. SHOWERS WILL ALSO REDUCE VISIBILITIES AT HBG/MEI DURING THE MORNING AND AFTERNOON HOURS ON SATURDAY./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 85 70 88 / 19 45 27 38 MERIDIAN 70 85 69 89 / 38 59 22 38 VICKSBURG 66 86 70 88 / 11 39 32 44 HATTIESBURG 69 81 70 88 / 28 90 22 47 NATCHEZ 65 83 70 87 / 7 40 61 43 GREENVILLE 65 89 71 87 / 7 26 26 50 GREENWOOD 66 88 70 88 / 12 26 24 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/03
Hazardous weather outlook, Sep 21, 10:03 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1003 AM CDT FRI SEP 21 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221515- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1003 AM CDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUB-TROPICAL DEPRESSION 10 HAS FORMED IN THE NORTHERN GULF AND WILL CONTINUE TO TRACK WESTWARD ACROSS THE GULF. GUSTY WINDS UP TO 30 TO 35 MPH HAVE BEEN REPORTED WITH THIS SYSTEM THIS MORNING. THE CURRENT NHC FORECAST KEEPS THE DEPRESSION MOVING TO THE WEST AND BRINGS IT ONSHORE LATE SATURDAY MORNING JUST WEST OF BILOXI AS A TROPICAL STORM. GUSTY WINDS...PERIODS OF HEAVY RAINFALL AND ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF I-20...BUT THE BEST CHANCE WILL BE ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE CURRENT FORECAST KEEPS THE CENTER OF THE STORM JUST SOUTH OF THE AREA. INTERESTS ALONG THE NORTHERN GULF COAST SHOULD CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM. TROPICAL STORM WARNINGS HAVE ALREADY BEEN ISSUED FOR THE GULF COAST AREA OF SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SATURDAY AND SATURDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
Nearby
Wind Advisories in Mississippi, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.